Alert archive / Arizona / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Flagstaff, AZ

April 28, 20095 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 28, 2009, 4:25 AM MST for 5 counties in Arizona. It took effect at Apr 28, 2009, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 4:25 AM MST (11:25 UTC)
In effect from
Apr 28, 2009, 12:00 PM MST
Expired
Apr 28, 2009, 7:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2009-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2009-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3041 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 281125
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
425 AM MST TUE APR 28 2009

AZZ104>107-109>114-139-140-281930-
/O.UPG.KFGZ.FW.A.0006.090428T1900Z-090429T0200Z/
/O.NEW.KFGZ.FW.W.0008.090428T1900Z-090429T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
425 AM MST TUE APR 28 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH ARE
FORECAST FOR ALL OF NORTHERN ARIZONA TODAY. RELATIVE HUMIDITIES
HAVE SHOWN POOR RECOVERY EARLY TUESDAY MORNING AND ARE FORECAST
TO FALL BELOW 15 PERCENT AS EARLY AS NOON TODAY. THESE CONDITIONS
ARE DUE TO THE PASSAGE OF A COLD FRONT THROUGH THE GREAT BASIN. 
INCREASING HUMIDITIES AND DECREASING WIND SPEEDS ARE EXPECTED
IN NORTHERN ARIZONA AFTER SUNSET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ108-115>118-137-138-281930-
/O.NEW.KFGZ.FW.W.0008.090428T1900Z-090429T0200Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
425 AM MST TUE APR 28 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH ARE
FORECAST FOR ALL OF NORTHERN ARIZONA TODAY. RELATIVE HUMIDITIES
HAVE SHOWN POOR RECOVERY EARLY TUESDAY MORNING AND ARE FORECAST
TO FALL BELOW 15 PERCENT AS EARLY AS NOON TODAY. THESE CONDITIONS
ARE DUE TO THE PASSAGE OF A COLD FRONT THROUGH THE GREAT BASIN. 
INCREASING HUMIDITIES AND DECREASING WIND SPEEDS ARE EXPECTED
IN NORTHERN ARIZONA AFTER SUNSET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

41
4 follow-up statements
000 
WWUS85 KFGZ 281857
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1157 AM MST TUE APR 28 2009

AZZ104>118-137>140-290200-
/O.CON.KFGZ.FW.W.0008.090428T1900Z-090429T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1157 AM MST TUE APR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

A DRY LOW PRESSURE DISTURBANCE MOVING THROUGH THE GREAT BASIN
TODAY WILL CONTINUE TO BRING SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS FROM 35 TO 40 MPH TO MOST OF NORTHERN ARIZONA THIS AFTERNOON
UNTIL THIS EVENING. IN ADDITION...RELATIVE HUMIDITIES WILL FALL
BELOW 15 PERCENT AS EARLY AS NOON TODAY. INCREASING HUMIDITIES AND
DECREASING WIND SPEEDS ARE EXPECTED IN NORTHERN ARIZONA AFTER
SUNSET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KFGZ 282200
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST TUE APR 28 2009

AZZ104-105-108-118-137-138-282300-
/O.CAN.KFGZ.FW.W.0008.000000T0000Z-090429T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
300 PM MST TUE APR 28 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING FOR AREAS SOUTH AND SOUTHWEST OF THE MOGOLLON RIM AS
WELL AS THE KAIBAB PLATEAU AND MARBLE AND GLEN CANYON AREAS.

SOUTHWEST WINDS HAVE REMAINED BELOW 20 MPH THIS
AFTERNOON...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.
VERY LOW HUMIDITIES...HOWEVER...CONTINUE WITH RELATIVE HUMIDITY
GENERALLY BETWEEN 10 AND 15 PERCENT. BREEZY SOUTHWEST WINDS OF 10
TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE UNTIL AROUND
SUNSET.

$$

AZZ106-107-109>117-139-140-290200-
/O.CON.KFGZ.FW.W.0008.000000T0000Z-090429T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
300 PM MST TUE APR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

A DRY LOW PRESSURE DISTURBANCE MOVING THROUGH THE GREAT BASIN
TODAY WILL CONTINUE TO BRING SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS FROM 35 TO 40 MPH TO MUCH OF NORTHEASTERN ARIZONA THIS
EVENING. IN ADDITION...RELATIVE HUMIDITIES WILL REMAIN BELOW 15
PERCENT UNTIL AROUND SUNSET. INCREASING HUMIDITIES AND DECREASING
WIND SPEEDS ARE EXPECTED IN NORTHERN ARIZONA AFTER SUNSET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KFGZ 282230
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST TUE APR 28 2009

AZZ106-107-109>117-139-140-290200-
/O.CON.KFGZ.FW.W.0008.000000T0000Z-090429T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
330 PM MST TUE APR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

A DRY LOW PRESSURE DISTURBANCE MOVING THROUGH THE GREAT BASIN
TODAY WILL CONTINUE TO BRING SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS FROM 35 TO 40 MPH TO MUCH OF NORTHEASTERN ARIZONA THIS
EVENING. IN ADDITION...RELATIVE HUMIDITIES WILL REMAIN BELOW
15 PERCENT UNTIL AROUND SUNSET. INCREASING HUMIDITIES AND
DECREASING WIND SPEEDS ARE EXPECTED IN NORTHERN ARIZONA AFTER
SUNSET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KFGZ 290204
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
704 PM MST TUE APR 28 2009

AZZ106-107-109>117-139-140-290315-
/O.EXP.KFGZ.FW.W.0008.000000T0000Z-090429T0200Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
704 PM MST TUE APR 28 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

THE TREND OF INCREASING HUMIDITIES AND DECREASING WIND SPEEDS IS
EXPECTED TO CONTINUE ACROSS THE WARNING AREA AFTER SUNSET TONIGHT.
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE EFFECTIVE AT 7 PM
MST.

DRY AIR IS EXPECTED TO REMAIN OVER THE DISTRICT THROUGH AT LEAST
THURSDAY...WITH SOUTHWEST WINDS OF 15 TO 25 MPH EACH AFTERNOON.
THIS MAY CREATE ISOLATED AND BRIEF RED FLAG CONDITIONS OVER
PORTIONS OF THE DISTRICT EACH DAY...HOWEVER...WIDESPREAD RED FLAG
CONDITIONS ARE NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:30 AM MST, 55 minutes earlier.

Area forecast discussion, Apr 28, 3:30 AM MST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST TUE APR 28 2009

.SYNOPSIS...AN UPPER LEVEL TROUGH MOVING OVER THE GREAT BASIN WILL
BRING WINDY SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. FOR THE
REMAINDER OF THE WEEK EXPECT...ABOVE NORMAL TEMPERATURES WITH
BREEZY AFTERNOON WINDS. OVER THE WEEKEND...ANOTHER LOW PRESSURE
TROUGH WILL APPROACH THE REGION WITH ANOTHER POSSIBLE ROUND OF WINDY
CONDITIONS LATE SATURDAY INTO SUNDAY.

&&

.DISCUSSION...A LONGWAVE TROUGH IN THE WESTERN STATES WILL HELP KEEP
BREEZY TO WINDY CONDITIONS OVER THE REGION THROUGH THE WEEK. WINDY
CONDITIONS CAN BE EXPECTED WITH THE PASSAGE OF SHORTWAVE TROUGHS
MOVING THROUGH THE LONGWAVE TROUGH POSITION. FOR TODAY A SHORTWAVE
TROUGH WILL BRING WINDY CONDITIONS BACK TO NORTHERN ARIZONA. THERE
WILL BE BOTH A WIND ADVISORY AND RED FLAG WARNING IN EFFECT TODAY
WITH THE RED FLAG WARNING IN EFFECT THROUGH 01Z AND THE WIND
ADVISORY THROUGH 02Z WEDNESDAY.

GOING INTO THE WEEKEND...BOTH THE ECMWF AND GFS BOTH INDICATE A LOW
PRESSURE TROUGH WILL ENTER ARIZONA LATE ON SATURDAY. CURRENT MODEL
GUIDANCE SUGGEST THAT THERE COULD BE A LITTLE MORE SUBTROPICAL
MOISTURE OUT A HEAD OF THIS SYSTEM. SOUTHWEST WINDS WILL INCREASE
ONCE AGAIN LATE SATURDAY AND SUNDAY WITH THE PASSAGE OF THE TROUGH.

HIGH TEMPERATURES THIS WEEK WILL RUN ABOVE SEASONAL AVERAGES WITH
THE WARMEST DAY FOR THIS WEEK OCCURRING ON FRIDAY AS A BRIEF RIDGE
OF HIGH PRESSURE PASSES THROUGH THE SOUTHWEST STATES. TEMPERATURES
ARE FORECAST TO COOL BACK DOWN TO NEAR SEASONAL AVERAGES THIS
WEEKEND.

&&

.AVIATION...FOR THE 12Z PACKAGE...TODAY A COLD FRONT WILL MOVE
THROUGH THE GREAT BASIN. AFT 18Z...SW WINDS OF 15 TO 25 KTS WITH
GUSTS OF 30 TO 40 KTS ARE EXPECTED. FASTEST WINDS WILL BE ALONG AND
NORTH OF THE MOGOLLON RIM WHERE PATCHY BLOWING DUST MAY OCCUR. LOOK
FOR SCT CLOUDS WITH BASES AT OR ABV 18,000 FT MSL FOR THE NEXT 24
HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF
NORTHERN ARIZONA. SEE PHXRFWFGZ FOR DETAILS. A COLD FRONT IS MOVING
THROUGH THE GREAT BASIN AND WILL PRODUCE WINDY CONDITIONS ACROSS
NORTHERN ARIZONA. DRY AIR IS IN PLACE AND IS EXPECTED TO REMAIN
THROUGH WEDNESDAY. LOOK FOR WINDS TO DECREASE AFTER SUNSET TODAY. ON
WEDNESDAY LOOK FOR WARMER TEMPERATURES AND LESS WIND.

.THURSDAY THROUGH SATURDAY...FAIR AND WARM WEATHER IS EXPECTED
THURSDAY AND FRIDAY AS A WEAK RIDGE PASSES OVERHEAD. MINIMUM
HUMIDITIES SHOULD BE IN THE 7 TO 15 PERCENT RANGE. FRIDAY NIGHT AND
SATURDAY...FORECAST MODELS ARE SHOWINGS A LOW PRESSURE SYSTEM
APPROACHING FROM THE PACIFIC. LOOK FOR INCREASING CLOUDS AND
HUMIDITIES AND A SLIGHT CHANCE OF SHOWERS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 8 PM FOR AZZ004>007-009>017-039>040.

RED FLAG WARNING FROM NOON UNTIL 7 PM MST FOR AZ FIRE ZONES
104>107-109>117-139-140.

&&

PUBLIC.....................TC
AVIATION/FIRE WEATHER......DL/AL

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 27, 2:47 PM MST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
247 PM MST MON APR 27 2009

AZZ004>017-038>040-280700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
247 PM MST MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN APPROACHING UPPER LEVEL TROUGH WILL BRING WINDY CONDITIONS TO
NORTHERN ARIZONA ON TUESDAY. A WIND ADVISORY HAS BEEN ISSUED FROM
11 AM TO 8 PM MST FOR SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS OF 40 TO 50 MPH TUESDAY AFTERNOON AND EVENING. SEE
PHXNPWFGZ FOR MORE DETAILS. IN ADDITION TO THE STRONG
WINDS...BLOWING DUST IS ALSO POSSIBLE ALONG AREA
ROADWAYS...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE TUESDAY...AND A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS NORTH OF THE MOGOLLON
RIM.

Nearby

Red Flag Warnings in Arizona, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.